Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 332, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 21, 2006, 7:12 PM CDT for Clay County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2006, 7:12 PM CDT (00:12 UTC)
- Expired
- Jun 21, 2006, 7:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Clay County, MS
The radar
The Columbus AFB radar (KGWX), 50 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:03 PM CDT, 4 hours 9 minutes earlier.
Area forecast discussion, Jun 21, 3:03 PM CDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 303 PM CDT WED JUN 21 2006 .DISCUSSION...(TONIGHT THROUGH THURSDAY NIGHT)...RIDGING AT THE SURFACE AND MID LEVELS WILL CONTINUE TO AFFECT THE ARKLAMISS REGION TODAY AND TOMORROW. THE RIDGE WILL SHIFT TOWARD THE EAST...ALLOWING MORE SOUTHERLY FLOW TO AFFECT THE AREA GIVING US AN INCREASED CHANCE OF AFTERNOON ACTIVITY TOMORROW. WITH ISOLATED ACTIVITY BEGINNING THIS AFTERNOON...DECIDED TO RAISE POPS FOR THIS EVENING THROUGH 03Z TO ACCOUNT FOR ISOLATED COVERAGE. FOR TOMORROW AFTERNOON...PWATS ACROSS THE AREA RANGE FROM 1.5 TO 1.9 INCHES. LI VALUES...AMONG OTHER THINGS...ARE ALSO BETTER ACROSS THE ENTIRE AREA...WITH VALUES RANGING FROM -6 TO -8. WITH ALL OF THIS INTO PLAY...EXPECT TOMORROW AFTERNOON TO BE SLIGHTLY MORE ACTIVE IN COVERAGE THAN TODAY. PRETTY MUCH STUCK WITH GUIDANCE SINCE IT HANDLED THIS PRETTY WELL. TEMPERATURES WILL BE IN THE MIDDLE TO UPPER 70S FOR LOWS BOTH TONIGHT AND TOMORROW NIGHT. THIS IS WHAT GUIDANCE PRESENTED...SO DID NOT DEVIATE. GUIDANCE JUMPED UP SEVERAL DEGREES IN SOME ISOLATED LOCATIONS FOR HIGHS...WITH VALUES UP TO THE UPPER 90S IN SOME LOCATIONS. WITH INCREASED CLOUD COVER TOMORROW AFTERNOON...I AGREE WITH PREVIOUS GUIDANCE RUNS MORE THAN THE CURRENT...SO TWEAKED HIGHS DOWN A FEW DEGREES IN SOME ISOLATED LOCATIONS. OTHER THAN THAT...DID NOT REALLY DEVIATE FROM GUIDANCE FOR MUCH OF THE FORECAST AS IT SEEMED TO HANDLE THINGS WELL. /14/ LONG TERM...FRIDAY THROUGH WEDNESDAY...UPPER LEVELS BEGIN TO AMPLIFY FRIDAY WITH A RIDGE BUILDING OVER THE WESTERN CONUS AND TROUGHING IN THE EAST. THIS WILL HELP SEND A WEAK FRONTAL BOUNDARY SOUTH THAT WILL INCREASE OUR RAIN CHANCES EARLY IN THE WEEKEND FOLLOWED BY A DRIER START TO THE WORK WEEK. OUR WARM AND HUMID AIRMASS WILL STILL BE IN PLACE FRIDAY WITH SURFACE DEWPOINTS AROUND 70 DEGREES AND PWS 1.75-2.0 INCHES. DAYTIME HEATING WILL LEAD TO ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS OVER MUCH OF THE AREA. THE LATEST GUIDANCE POPS FOR FRIDAY WERE CLOSE TO THE CURRENT FORECAST BUT A BIT HIGHER IN THE SOUTH. ALTHOUGH THE HIGHEST POPS WILL BE CARRIED NORTH WL INCLUDE MENTION OF ISOLATED STORMS IN THE SOUTH FOR FRIDAY AFTERNOON. THE UPPER TROUGH AND SURFACE BOUNDARY ARE EXPECTED TO ARRIVE LATE FRIDAY NIGHT INTO SATURDAY. THE GFS STILL TRIES TO DEVELOP A COUPLE OF WEAK WAVES ALONG THE FRONT SLOWING THE PROGRESSION OF THE FRONT THROUGH OUR CWA...BUT THE FRONT SHOULD BE IN SOUTHERN MISSISSIPPI SATURDAY NIGHT. THE BEST CHANCE FOR RAIN THROUGH THE PERIOD IS STILL EXPECTED ON SATURDAY BUT THE LATEST MODEL RUN IS ALSO INITIALLY WEAKER WITH THE UPPER TOUGH THAT DEVELOPS OVER OUR REGION. THE BOUNDARY MAY ACTUALLY STALL FARTHER NORTH OVER OUR CWA RESULTING BETTER RAIN CHANCES IN THE SOUTH SUNDAY INTO MONDAY. WL ONLY MAKE SUBTLE CHANGES SUNDAY AND MONDAY...LEANING TOWARD EARLIER THINKING OF DRIER AIR FILTERING INTO OUR NORTHWEST HALF OF THE CWA. THIS WL MAINTAIN THE BEST CHANCE FOR RAIN IN OUR SOUTHEAST ZONES MONDAY THROUGH WEDNESDAY WITH THE DELTA REGION BEING WARM AND DRY. /22/ && .AVIATION...MVFR CONDITIONS WILL PREVAIL THROUGH THE NEXT 24 HOURS. EXPECT THE POSSIBILITY FOR ISOLATED SHOWERS AND THUNDERSTORMS IN THE AFTERNOONS. AM ALSO EXPECTING HAZE IN THE MORNING HOURS AT KGWO AS WE HAVE SEEN THE PAST SEVERAL DAYS...WITH SOME POSSIBLE LIGHT FOG ELSEWHERE ACROSS THE REGION IN THE MORNING. OTHERWISE...NOT EXPECTING MANY PROBLEMS FOR THE AREA OVER THE NEXT 24 HOURS. /14/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 73 95 72 94 / 10 10 9 19 MERIDIAN 69 94 70 93 / 10 10 12 17 VICKSBURG 73 94 72 95 / 10 16 7 19 HATTIESBURG 71 94 72 94 / 10 19 10 17 NATCHEZ 72 92 73 93 / 10 37 9 16 GREENVILLE 73 94 72 94 / 10 16 5 32 GREENWOOD 73 94 73 93 / 10 13 7 33 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM/AVIATION: 14 LONG TERM: 22
Hazardous weather outlook, Jun 21, 3:48 PM CDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 348 PM CDT WED JUN 21 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 222048- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 348 PM CDT WED JUN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND THURSDAY... ...THUNDERSTORMS... ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE OVER THE OUTLOOK AREA FOR THE REMAINDER OF THE AFTERNOON AND INTO THE EARLY EVENING HOURS. A WARM MOIST AIRMASS WILL AFFECT THE OUTLOOK AREA AS SOUTHERLY WINDS PULL IN MOISTURE FROM THE GULF OF MEXICO. THE MAIN RISK WILL BE BRIEF WIND GUSTS UP TO 50 MPH AND FREQUENT LIGHTNING...ALTHOUGH HEAVY DOWNPOURS AND SMALL HAIL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...SHOULD NOT BE NEEDED THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, Jun 21, 5:04 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 504 PM CDT WED JUN 21 2006 MSZ025-212305- LEFLORE- 504 PM CDT WED JUN 21 2006 ...STRONG THUNDERSTORM OVER LEFLORE COUNTY... AT 500 PM DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTRAL LEFLORE COUNTY...ABOUT 5 MILES NORTHWEST OF GREENWOOD...MOVING SLOWLY WEST AT 5 TO 10 MPH. FREQUENT LIGHTNING STRIKES...GUSTY WINDS TO 45 MPH AND RAINFALL OF UP TO ONE INCH IN 30 MINUTES IS LIKELY WITH THIS STORM AS IT HEADS TOWARD SUNFLOWER COUNTY THROUGH 600 PM. 50
Local storm report, Jun 21, 5:57 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
557 PM CDT WED JUN 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM HAIL 3 N ITTA BENA 33.54N 90.32W
06/21/2006 M1.00 INCH LEFLORE MS EMERGENCY MNGR
&&
ECThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 3:03 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Montgomery | 27 min |
| Jun 22, 4:17 PM CDT | Severe Thunderstorm Warning | JAN | Webster | 28 min |
| Jun 22, 4:33 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 42 min |
| Jun 22, 5:17 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Madison | 43 min |
| Jun 22, 5:41 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 26 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.